Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


D4T once again...
Aug 8, 2000

Dear Dr.Dieterich,

I've been on ddi/d4t/efavirenz for about a year and a half. This is my first regimen. Unfortunately, I'm beginning to see the signs of lipodystrophy; wasting arms and legs (fortunately not yet face) and central obesity. Do you believe that d4t might be responsible for this? and if so would it be reasonable to replace ddi/d4t with combivir? What about anabolic steroids, resistance exercise and drug holidays? Any point in trying any of these?

I'm only 23 y.o. and watching these awful changes in my body terrifies me.

Thank you for your help

Response from Dr. Dieterich

Both D3T and DDI can cause these problems. If you are undetectable and not allergic to AZT or 3TC it could not hurt to try switching. The body changes take a long time to reverse and often never do, especially the facial ones! So it is good to be thinking about this before your face changes. Good luck! Douglas T. Dieterich, M.D.


Previous
xenadrine???
Next
How safe is xenadrine?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement